Depo Provera Birth Control

Cynthia Flynn's picture
Experts: 

QUESTION

Dear Midwife,
I had taken the depo shot back in August and was due for my next shot around the middle October. I had horrible pregnancy like symptoms for example vomiting when I woke up, couldn't eat as much, certain foods made me horrible nauseated so I decided not to take it again in October.

I thought my body would be normal but I had been having my period for almost a month not heavy but, light and defiantly annoying. Now I have light spotting pinkish brown me and my fiancée have had unprotected sex from the time I was supposed to have my shot up until now which we have decided to have a baby.

I was wondering if this light bleeding is either me hopefully being pregnant or could it be my body getting back on schedule?

The only symptoms I have right now is spotting a light pink to a brown color for 2 days now, very tired, hungry and bloated with slight cramping that I've never felt before, having to go the bathroom more than usual and sharp back pain during random times of the day and night.

I was once taking a nap and was awoken by a very sharp back pain. also my appetite has semi returned to normal from when I was on the shot I am defiantly more hungry than I used to be : )

ANSWER

If you have not had your period, the best thing to do is to take a pregnancy test. It can take a while for your body to re-adjust after being on depo (as you are finding out), so that may be all that is going on. But it is best to find out for sure, right?

--Cynthia, CNM. PhD.